Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 12, 2003, 1:19 PM CST for Little River County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2003, 1:19 PM CST (19:19 UTC)
- Expired
- Mar 12, 2003, 2:00 PM CST
- In force
- 41 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Little River County, AR
The radar
The Shreveport radar (KSHV), 143 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
061
WUUS54 KSHV 121919
SVRSHV
ARC081-122000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
119 PM CST WED MAR 12 2003
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 200 PM CST
* AT 119 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF ASHDOWN...
MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
4 MILES NORTHWEST OF ASHDOWN AT 130 PM CST
OVER WILTON AT 135 PM CST
THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO 1 INCH IN DIAMETER.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS
UNTIL 200 PM CST.
LAT...LON 3368 9440 3362 9417 3366 9398 3374 9405
3382 9428
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 10:15 AM CST, 3 hours 4 minutes earlier.
Area forecast discussion, Mar 12, 10:15 AM CST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1015 AM CST WED MAR 12 2003 CURRENT KSHV RADAR INDICATES A FEW SHOWERS DEVELOPING ACROSS EAST TEXAS...SOUTH OF INTERSTATE 20...ASSOCIATED WITH A WEAK UPPER LEVEL DISTURBANCE TRACKING ALONG THE GULF COAST. WILL ADD SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA...LOW CHANCE EXTREME SOUTH...THEN SLIGHT EVERYWHERE EXCEPT EXTREME NORTHEAST. MORNINGS SOUNDING STILL SHOWS A DECENT CAP...AND WITH THE ATMOSPHERE DRYING OUT ABOVE 800 MB...WHICH WILL HELP LIMIT COVERAGE OF THE SHOWERS AND THUNDERSTORMS. WILL MONITOR TEMPERATURES AND MIGHT LOWER A FEW AREAS DUE TO THE CLOUD COVER. 22 .SHV...NONE.
Hazardous weather outlook, Mar 12, 12:00 PM CST, 1 hour 19 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-131200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST WED MAR 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE MOVING ALONG THE GULF COAST...WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY ALONG AND TO THE SOUTH OF INTERSTATE 20. LATER TONIGHT...ANOTHER AREA OF SHOWERS AND THUNDERSTORMS OVER OKLAHOMA AND ARKANSAS...MAY MOVE INTO SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND ADJACENT AREAS OF NORTHEAST TEXAS. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. IF SEVERE THUNDERSTORMS DO OCCUR...THE MAIN THREAT WOULD BE FROM LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.